MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Codes Retraction Problem (1536); Stretched (1601); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a patient required a retracta detachable embolization coil for proximal ovarian vein embolization.Difficulty was experienced detaching the retracta coil from the delivery wire.The patient's anatomy was described as standard and non tortuous with the target vein being eight millimeters.After advancing the coil, the operator attempted to reposition the coil.The coil was withdrawn 2/3 of the way back into the catheter at which time resistance was felt.The back end of the coil "stretched" due to tension and the wire eventually detached and was "pushed out as a standard pushable coil." the operator noted that the delivery wire appeared to be "pulled off rather than mechanical deployment" and that the end of the coil was thinner due to stretching.The procedure was completed successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
Additional information received 27may2021 stated the operator did not use the provided torque device.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.(b)(6) (united kingdom) informed cook on 24may2021 that while using a mwcer-35-14-14 (retracta detachable embolization coil) from lot 13776390, an incident occurred.The user was attempting to reposition the coil.While attempting to retract the coil back into the catheter, resistance was felt.The user applied tension to the coil, which resulted in the back end of the coil being stretched.The wire then became detached on its own, rather than with mechanical deployment.At this point, the coil was pushed out as a standard coil would be and was successfully deployed.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.A review of the documentation including the complaint history, device history record (dhr), instructions for use (ifu) and quality control of the device was conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examination could be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that adequate inspections are in place for this failure.A review of the device history record (dhr) for lot 13776390 found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with this lot number.It has been concluded that no nonconforming product from this lot exists in house or in the field.The instructions for use (ifu), provides the following information related to the reported failure mode: "instructions for use: 7.Verify correct position of the coil fluoroscopically, if coil position or placement is not satisfactory, the coil may be retracted into the catheter and re-deployed so long as there is no significant resistance.8.If the coil position is correct, use the torque device to turn the delivery wire counterclockwise 8-10 times, until coil detachment can be either felt or visualized under fluoroscopy." "how supplied: upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no returned product and the results of our investigation, it was concluded that the cause of the event was due to a component failure without design or manufacturing deficiency.It is possible that the patient¿s anatomy or procedural technique led to this occurrence, but that could not be confirmed.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11886809
Report Number1820334-2021-01406
Device Sequence Number3223327
Product Code KRD
UDI-Device Identifier10827002342016
UDI-Public(01)10827002342016(17)260322(10)13776390
Combination Product (Y/N)N
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2026
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-14
Device Lot Number13776390
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer05/27/2021
09/21/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date06/01/2021
09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS MPA 5FR CATHETER.